Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the linear stability of Kähler-Ricci solitons

Authors: Stuart J. Hall and Thomas Murphy
Journal: Proc. Amer. Math. Soc. 139 (2011), 3327-3337
MSC (2010): Primary 53C44; Secondary 53C25
Published electronically: March 9, 2011
MathSciNet review: 2811287
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that Kähler-Ricci solitons with $ \dim H^{(1,1)}(M)\ge 2$ are linearly unstable. This extends the results of Cao-Hamilton-Ilmanen in the Kähler-Einstein case.

References [Enhancements On Off] (What's this?)

  • 1. Huai-Dong Cao, Existence of gradient Kähler-Ricci solitons, Elliptic and parabolic methods in geometry (Minneapolis, MN, 1994) A K Peters, Wellesley, MA, 1996, pp. 1–16. MR 1417944
  • 2. Huai-Dong Cao, Geometry of Ricci solitons, Chinese Ann. Math. Ser. B 27 (2006), no. 2, 121–142. MR 2243675,
  • 3. -, Recent advances in geometric analysis, Adv. Lect. Math. (A.L.M.) 11 (2009), 1-38.
  • 4. Huai-Dong Cao, Richard S. Hamilton, and Tom Ilmanen, Gaussian densities and stability for some Ricci solitons, arXiv:math/0404165 (2004).
  • 5. Huai-Dong Cao and Meng Zhu, On second variation of Perelman's Ricci shrinker entropy, arXiv:1008.0842v1 (2010).
  • 6. Akito Futaki and Yuji Sano, Lower diameter bounds for compact shrinking Ricci solitons, arXiv:1007.1759 (2010).
  • 7. Norihito Koiso, On rotationally symmetric Hamilton’s equation for Kähler-Einstein metrics, Recent topics in differential and analytic geometry, Adv. Stud. Pure Math., vol. 18, Academic Press, Boston, MA, 1990, pp. 327–337. MR 1145263
  • 8. Li Ma, Eigenvalue estimates and $ L1$ energy on closed manifolds, arXiv:0911.4828v1 (2009).
  • 9. Grisha Perelman, The entropy formula for the Ricci flow and its geometric applications, arXiv:0211159 (2002).
  • 10. Gang Tian and Xiaohua Zhu, Perelman's w-functional and stability of Kähler-Ricci flow, arXiv:0801.3504v1 (2008).
  • 11. Peter Topping, Lectures on the Ricci flow, London Mathematical Society Lecture Note Series, vol. 325, Cambridge University Press, Cambridge, 2006. MR 2265040
  • 12. Xu-Jia Wang and Xiaohua Zhu, Kähler-Ricci solitons on toric manifolds with positive first Chern class, Adv. Math. 188 (2004), no. 1, 87–103. MR 2084775,
  • 13. Edward Witten, Supersymmetry and Morse theory, J. Differential Geom. 17 (1982), no. 4, 661–692 (1983). MR 683171

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C44, 53C25

Retrieve articles in all journals with MSC (2010): 53C44, 53C25

Additional Information

Stuart J. Hall
Affiliation: Department of Mathematics, Imperial College, London, SW7 2AZ, United Kingdom

Thomas Murphy
Affiliation: School of Mathematical Sciences, University College Cork, Ireland

Keywords: Ricci solitons, Perelman’s $\nu$-functional, linear stability
Received by editor(s): August 21, 2010
Published electronically: March 9, 2011
Additional Notes: This work forms part of the first author’s Ph.D thesis funded by the EPSRC. He would like to thank his advisor, Professor Simon Donaldson, for his comments and encouragement during the course of this work.
The second author was supported by an IRCSET postgraduate fellowship. The authors would also like to thank Professor Huai-Dong Cao for useful communications.
Communicated by: Jianguo Cao
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society